Alert archive / Louisiana / Flash Flood Warnings in 2005
Flash Flood Warning 6, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood warning at Aug 21, 2005, 7:32 PM CDT for Calcasieu Parish, Jefferson Davis Parish, Louisiana. It was in force for 118 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 21, 2005, 7:32 PM CDT (00:32 UTC)
- Expired
- Aug 21, 2005, 9:30 PM CDT
- In force
- 118 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
The radar
The Lake Charles radar (KLCH), 24 km from the middle of the area, began a volume at 00:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 0.5 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1883 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1431 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KLCH 220036
FFWLCH
LAC019-053-220230-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
732 PM CDT SUN AUG 21 2005
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CALCASIEU PARISH IN SOUTHWEST LOUISIANA
JEFFERSON DAVIS PARISH IN SOUTHWEST LOUISIANA
* UNTIL 930 PM CDT
* AT 726 PM CDT...STRONG THUNDERSTORMS OVER JEFFERSON DAVIS AND CALCASIEU
PARISHES ARE PRODUCING RAINFALL RATES FROM TWO TO THREE INCHES PER HOUR.
THESE STORMS ARE EXPECTED TO PRODUCE RAINFALL TOTALS FROM FOUR TO FIVE
INCHES OVER THE NEXT SEVERAL HOURS AS THEY MOVE SLOWLY TO THE SOUTHWEST.
* THIS STORM WILL BE NEAR...
LAKE CHARLES...WESTLAKE...MOSS BLUFF...SULPHUR BY 732 PM CDT
CARLYSS BY 740 PM CDT
HEAVY RAINS FLOOD ROADS AND LOW LYING AREAS RAPIDLY...SO DO NOT DRIVE
YOUR VEHICLE WHERE WATERS OF AN UNKNOWN DEPTH COVERS THE ROAD.
CALL 337-477-5285 TO REPORT FLOODING TO THE WEATHER SERVICE.
LAT...LON 3037 9272 3037 9314 3040 9314 3039 9344
3006 9346 3006 9272
$$
K. KUYPERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Aug 21, 3:50 PM CDT, 3 hours 42 minutes earlier.
Area forecast discussion, Aug 21, 3:50 PM CDT, 3 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 350 PM CDT SUN AUG 21 2005 .DISCUSSION...CONVECTION HAS ERUPTED OVER EASTERN PARTS OF THE FORECAST AREA AND FARTHER EAST IN ASSOCIATION WITH SHORTWAVE ENERGY ROUNDING BASE OF UPPER RIDGE CENTERED OVER THE GULF COAST STATES. SHORTWAVE TROFS OVER EASTERN OK AND EASTERN CO...ALONG WITH DEEPENING EAST COAST TROF...WILL HELP TO DEAMPLIFY THE RIDGE AND ERODE ITS EASTWARD EXTENT. THUS...MUCH LIKE TODAY...EXPECT BETTER THUNDERSTORM CHANCES OVER EASTERN PARTS OF THE FORECAST AREA FOR THE NEXT FEW DAYS. SPECIFIC DISTURBANCE RESPONSIBLE FOR TODAYS CONVECTION WILL CONTINUE TO HEAD OFF TO THE WSW TONIGHT AND TOMORROW...SO WILL CARRY A SLIGHTLY HIGHER POP OVER THE WESTERN COASTAL WATERS AND COASTAL ZONES. WILL ALSO LOWER FORECAST HIGHS FOR TOMORROW WITH KLFT ONLY REACHING 93 FOR A HIGH THUS FAR. ASSUMING GREATER CLOUD COVERAGE TO START THE DAY TOMORROW AND SIMILAR CONVECTIVE COVERAGE THERE AND ALONG THE COAST...COOLISH MAV/MET NUMBERS MAY NOT TURN OUT TOO BADLY...THOUGH STILL WENT JUST A BIT HIGHER THAN THAT IN MOST CASES. FOR THE REMAINDER OF THE FORECAST...MEDIUM AND EXTENDED RANGE MODELS HAVE NOW BACKED COMPLETELY AWAY FROM ANY THOUGHT OF DRIER AIR MOVING INTO THE REGION...AND REBUILD THE RIDGE. ENSEMBLE AND OPERATIONAL GFS GUIDANCE HAS TRENDED WARMER...AND HAVE FOLLOWED THIS TREND. SOME POTENTIAL FOR TROPICAL DEVELOPMENT IN THE BAY OF CAMPECHE OVER THE NEXT DAY OR TWO...BUT IF ANY SHOULD OCCUR...IT WOULD BE PROMPTLY USHERED WEST INTO MAINLAND MEXICO. && .AVIATION...CHANCE OF TSTMS TONIGHT...MOST LIKELY AT KLFT AND KAEX. OTHERWISE...VFR CONDITIONS EXPECTED. && .MARINE...LIGHT WINDS AND SEAS WILL CONTINUE WITH A WEAK PRESSURE GRADIENT EXPECTED TO REMAIN IN PLACE. ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE THE NEXT COUPLE OF DAYS. WINDS AND SEAS WILL BE LOCALLY HIGHER NEAR THESE THUNDERSTORMS. && .PRELIMINARY POINT TEMPS/POPS... KLCH 77 94 78 97 / 30 40 20 30 KBPT 77 94 77 97 / 20 30 20 20 KAEX 75 96 75 97 / 30 30 20 20 KLFT 78 93 79 96 / 30 40 20 40 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. && 13
Hazardous weather outlook, Aug 21, 4:27 AM CDT, 15 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 427 AM CDT SUN AUG 21 2005 GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215- 216-220930- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO CAMERON, LA EXTENDING FROM 20 TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE- ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE- UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 427 AM CDT SUN AUG 21 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...WEST CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...GM AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Aug 21, 3:05 PM CDT, 4 hours 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 305 PM CDT SUN AUG 21 2005 LAZ043-212115- ACADIA- INCLUDING THE CITY OF...CROWLEY 305 PM CDT SUN AUG 21 2005 AT 256 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING A VERY HEAVY RAINFALL, FREQUENT LIGHTNING, AND WIND GUSTS TO 40 MPH. THIS STORM WAS LOCATED OVER EVANGELINE...AND MOVING WEST AT 5 MPH.
Special weather statement, Aug 21, 3:14 PM CDT, 4 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 314 PM CDT SUN AUG 21 2005 LAZ043-212115- ACADIA- INCLUDING THE CITY OF...CROWLEY 314 PM CDT SUN AUG 21 2005 AT 307 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING A VERY HEAVY RAINFALL, FREQUENT LIGHTNING AND WIND GUSTS TO 40 MPH. THIS STORM WAS LOCATED OVER BRANCH...AND MOVING SOUTHWEST AT 5 MPH
Special weather statement, Aug 21, 3:26 PM CDT, 4 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 326 PM CDT SUN AUG 21 2005 LAZ028-212130- RAPIDES- INCLUDING THE CITY OF...ALEXANDRIA 326 PM CDT SUN AUG 21 2005 AT 319 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING A VERY HEAVY RAINFALL, FREQUENT LIGHTNING, AND WIND GUSTS TO 40 MPH. THIS STORM WAS LOCATED OVER PINEVILLE...AND MOVING SOUTHEAST AT 10 MPH.
Special weather statement, Aug 21, 3:50 PM CDT, 3 hours 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 350 PM CDT SUN AUG 21 2005 LAZ033-212200- ST. LANDRY- INCLUDING THE CITY OF...OPELOUSAS 350 PM CDT SUN AUG 21 2005 AT 342 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING A VERY HEAVY RAINFALL, FREQUENT LIGHTNING, AND WIND GUSTS TO 40 MPH. THIS STORM WAS LOCATED OVER EXTREME EAST CENTRAL ST. LANDRY PARISH...AND MOVING SOUTHEAST AT 5 MPH.
Special weather statement, Aug 21, 6:16 PM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 616 PM CDT SUN AUG 21 2005 LAZ030>032-220030- BEAUREGARD-ALLEN-EVANGELINE- INCLUDING THE CITIES OF...DERIDDER...OAKDALE...VILLE PLATTE 616 PM CDT SUN AUG 21 2005 ...STRONG THUNDERSTORMS MOVING ACROSS BEAUREGARD AND EVANGELINE PARISHES... THROUGH 545 PM...STRONG THUNDERSTORMS PRODUCING NEARLY CONTINUOUS DEADLY LIGHTNING...WIND GUSTS TO 35 MPH AND RAINFALL RATES NEAR 2 INCHES PER HOUR...WILL MOVE SOUTHEAST ACROSS DERIDDER AND BUNDICK LAKE IN BEAUREGARD PARISH AND MAMOU IN EVANGELINE PARISH. MOGGED
Special weather statement, Aug 21, 6:16 PM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT...CORRECTION NATIONAL WEATHER SERVICE LAKE CHARLES LA 616 PM CDT SUN AUG 21 2005 LAZ030>032-220030- BEAUREGARD-ALLEN-EVANGELINE- INCLUDING THE CITIES OF...DERIDDER...OAKDALE...VILLE PLATTE 616 PM CDT SUN AUG 21 2005 ...STRONG THUNDERSTORMS MOVING ACROSS BEAUREGARD AND EVANGELINE PARISHES... THROUGH 545 PM...STRONG THUNDERSTORMS PRODUCING NEARLY CONTINUOUS DEADLY LIGHTNING...WIND GUSTS TO 35 MPH AND RAINFALL RATES NEAR 2 INCHES PER HOUR...WILL MOVE SOUTHWEST ACROSS DERIDDER AND BUNDICK LAKE IN BEAUREGARD PARISH AND MAMOU IN EVANGELINE PARISH. MOGGED
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 8:43 PM CDT | Special Marine Warning | LCH | 62 min |
Nearby
Flash Flood Warnings in Louisiana, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.